Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tk112233

i've been on spiro for only 3 months--my derm is annoyed that my skin didn't clear up

Recommended Posts

back story: so i've been on yaz since last august 2010 (a year now) and i've been using spiro (100mg) since May 2011 so around 3 months.

(prior to taking yaz, i took aviane in 2010 from may-july which gave me a horrible breakout, so i had to switch to yaz)

i went to see my derm today and he seemed disappointed that my skin isn't clear and he says he doesn't see any improvement. he kinda made it seem like the spiro won't help me at all (he didn't say those exact words but thats the feeling i got from him). but i've read on here that a lot of people don't see real improvement til like the 6th month and so on. so i don't really get why he thought i'd be totally clear in just 3 months. even i sorta knew that i wouldn't be clear in 3 months on spiro..i would think i would see improvement in 6-9 months. i told him that i kinda see improvement in my skin since i see my face every single day and the last time he saw my face was 3 months ago in May. and i told him that putting on makeup is getting easier for me. and he did say that the bumps have seemed to flatten out more. but i still have these annoying red spots on my cheeks (my problem area is mainly my cheeks..they still haven't completely healed after the severe breakout from taking aviane last year). although some days it looks like the redness has been going down.

im just worried the next time i see him (in november, which will be the 6 month mark of being on spiro for me) he won't see any improvement and he will stop prescribing me spiro (he said he doesn't want to keep prescribing me something if it isn't helping me and he doesn't want to increase my dosage to more than 100mg) and he might really force me to take accutane, which i don't want to go on.

so my questions are:if he doesn't see improvement in the 6th month(in november), should i just stop taking spiro? or should i tell him that i want to keep using it hoping to see improvement in the 9th month or so? if i don't see improvement after 9months, is it just a lost cause for me and give up on the spiro then? like after how many months will i OFFICIALLY know that spiro won't ever help me so i could give up using it..after 6 months? after 9 months? after a whole year??

Share this post


Link to post
Share on other sites

I'm sorry no one has gave you any advice, I have only been taking spiro for a little over a month so I am new to using it.It has helped me a lot I still break out but not as bad and I dont have to use bp anymore.You might have to up your dose on your own just to see if it helps like take 150mg instead of 100.If you run out of pills to soon you might have to pay out of pocket for a month if your doctor wont refill the perscription.I take 75mg a day and I think I might up it to 100mg if I dont clear up but it has improved a lot.I have read where it can take 6 months so if you want to wait it out and it doesnt work by the 6 month up your dose and then if it doesnt help then it might not be for you.I really hope and pray it does,acne sucks and I know what your going through.take care

Edited by sweetlexi

Share this post


Link to post
Share on other sites

Back when I was researching spiro I read plenty of blogs on it and saw many times where spiro took months to kick in. The poor women were thinking it would never work and then, boom, it did. For some it can take 6 mos. to a year to get consistent results. I do agree that a higher dose might be indicated also. If you are seeing some results at 3 months, I would ask your derm to keep you on it longer.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×